View Full Version : New lupie to the site
12-18-2002, 10:02 PM
It's great to find this site and read everyone's messages. I have felt so alone. I was diagnosed at the beginning of the summer, but have had the disease since giving birth to my first child four years ago. Needless to say I was bounced around from dr to dr and no one could figure out the problem. I literally thought I was out of my mind. I am on plaquenil (immuran made me deathly ill), mobic, lorezepam for the shakes, prednisone, darvocet and three vitamins. My spine has been swollen for months and my sciatic nerve is pinched. This is quite painful, especially taking care of a 4 and 2 year old. My husband travels weekly, but I have great support from my family. Oddly enough, my mother was diagnosed with lupus two days after me. Question-does anyone find they have become a nervous wreck. The little things upset me greatly and I think-who is that person? I know the medication is working, but I feel like I have taken on a new and horrible personality. Hope to hear from all of you.
12-19-2002, 08:42 AM
Welcome to our site. I am happy that we are able to provide some comfort and help for you. Visit us often - we are here for you.
My daughter spoke with me about the same type of emotional ups and downs. I told her that I was sure that it was not her, but probably a reaction to the many different medications that she was on. I felt that each medication had its own side-effects which caused changes in the body. Each side effect caused her to react emotionally to the changes - thus - her emotional roller coaster. I do not know that this is a fact, but I wanted her to know that she WAS NOT losing her mind! I also wanted her to know that, regardless of her mood, we supported her, loved her and were here to help her!
It sounds as if your family is doing the same for you and I am so glad. Not everyone with this disease has the benefit of a supportive family. You are raising small children which, in and of itself, can cause a lot of emotional reactions. Add to that your illness, your medications, your pains - You are supposed to react to all of this emotionally! The good thing is the fact that you recognize that your emotions are unpredictable. Be honest about them and yor family will understand.
I am new to both this site and Lupus. However, I have not had a final diagnosis. I am on Prednisone, Celebrex and Actonel and an asprin a day. I had sever pain in the chest/breast area. After every test was performed for heart problems, my Dr's are now looking into the Lupus realm. My SedRate was High, I have the joint pain, the elevated temps and I spent all of last weekend in bed I was so fatigued. I am trying to deal with this one day at a time. The meds are managing the pain. But the frequent trips to the BR is getting to me. Anyone having Kidney problems?
Thanks for reading.
[This message has been edited by DeJ (edited 12-19-2002).]
[This message has been edited by DeJ (edited 12-19-2002).]
12-21-2002, 05:53 AM
Unfortunately, Kidney problems are a frequent by product of Lupus - either due to the disease itself or to some of the medications taken for the disease! Angina is also one of the most frequent symptoms of Lupus - I don't know if that is the cause of your chest pains, but it was certainly the cause of mine!
Be patient during your testing, it takes a long time and tons of tests before you are given a final diagnosis.
In the meantime, take care of yourself
HI! CARYCAT EVEN THOUGH I AM A DISCOID LUPIE I ALSO HAVE SOME OF YOUR SAME DISCOMFORTS. I ALSO WORK FOR A CHRIOPRACTOR AND WE HELP ALOT OF SLE PATIENTS WITH PAIN. A GOOD CHRIOPRACTOR CAN REALLY HELP!
01-19-2003, 10:14 PM
DEJ....as Suesie said be calm as possible while they do there testing be patient as there can be false psotives and false negatives. I have kidney probelm due to my LUPUS and feeeeling like I have to urinate and not beinng able to due to sediment and stones becomes quite pain full especially when the stones PASS!!!!! ALL I can say is drink alot of fluids and keep your kidneys as healthy as possible. Sometime the pain medication will also cause problems urintaing. I am on Morphine and it has been the best as far as my kidneys arew concrened but I am also disabled due to a SPINAL DISORDER and have 8 herniations 4 broken vertabrae and am losing fluid in my spinal canal due to to many surgeries and epidurals.
There is a for of Morphine that woprks well without destroying your stomach it;s called ROXANOL and is a liquid which is better than a pill as your body absobs more of the narcotic. Whn you take apill you get about 7- 10% of the med into your system when you take a liquid you get 35-50% of the meds the best way is injections but I save them for emergency house call only...as we are dealing with MORPHINE,but do not let the name scare you unlike the oxycontins, pecocettes and other pain meds MORPHINE is the purest form of an opiod and will do the least amount damage to your liver and other organs.
06-20-2003, 10:18 AM
:( hi folks,
I am a 37 yr. old wht. male with two children. I have been dx 3 1/2 yrs. ago with sle. We've believe we might have it in remission for the first time. this has been the most difficult time in my life, hardly anybody truly understands what it is that I must endure day in and day out. I was granted social security back in dec of 2002, after a 3 yr. battle with them. right now I have lost my job, friends, and family over this, and now I am losing my wife. she plans to move out soon because she just cant deal with this anymore. all I can do is grin and bear it.
I dont have much else to say, so stay in touch
07-18-2003, 09:36 AM
It brought back memories of when Mine first started , My nerves were on hyper drive, and had mini seizures too. I have to wonder if it affects th whole nervous system. I had always been quite calm befor. but felt very jumpy, and emotional , and this was long befor diagnosis. My feet turned bright red, and hands too , but over the years that changed to sausage digets and purplish. I guess it stands to reason that if it is a multi system didease , then it can affect nerves too.